Alert archive / Utah / Wind Advisories in 2020

Wind Advisory 19, NWS Salt Lake City, UT

October 13, 2020

NWS Salt Lake City, UT issued this wind advisory at Oct 13, 2020, 1:59 PM MDT. It took effect at Oct 14, 2020, 9:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2020, 1:59 PM MDT (19:59 UTC)
In effect from
Oct 14, 2020, 9:00 AM MDT
Expired
Oct 14, 2020, 7:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

635 
WWUS75 KSLC 131959
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
159 PM MDT Tue Oct 13 2020

WYZ021-141200-
/O.UPG.KSLC.HW.A.0004.201014T1500Z-201015T0100Z/
/O.NEW.KSLC.HW.W.0007.201014T1500Z-201015T0100Z/
Southwest Wyoming-
Including the city of Evanston
159 PM MDT Tue Oct 13 2020

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Wyoming.

* WHEN...From 9 AM to 7 PM MDT Wednesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...High winds may result in difficult travel
  along I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ011-141200-
/O.NEW.KSLC.WI.Y.0019.201014T1500Z-201015T0100Z/
Western Uinta Basin-
Including the cities of Duchesne and Roosevelt
159 PM MDT Tue Oct 13 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Uinta Basin.

* WHEN...From 9 AM to 7 PM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
973 
WWUS75 KSLC 140935
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
335 AM MDT Wed Oct 14 2020

UTZ009-141745-
/O.EXB.KSLC.HW.W.0007.201014T1200Z-201015T0300Z/
Western Uinta Mountains-
335 AM MDT Wed Oct 14 2020

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...South slope of the western Uinta Mountains, including
  Moon Lake, as well as ridgetops across the Uinta Mountains.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property,
  down trees and cause power outages.

* ADDITIONAL DETAILS...Those in the backcountry of the Uinta
  Mountains should be prepared for very strong and damaging winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

WYZ021-141745-
/O.CON.KSLC.HW.W.0007.201014T1500Z-201015T0100Z/
Southwest Wyoming-
Including the city of Evanston
335 AM MDT Wed Oct 14 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MDT THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Wyoming.

* WHEN...From 9 AM this morning to 7 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...High winds may result in difficult travel
  along I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ011-141745-
/O.CON.KSLC.WI.Y.0019.201014T1500Z-201015T0100Z/
Western Uinta Basin-
Including the cities of Duchesne and Roosevelt
335 AM MDT Wed Oct 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Uinta Basin.

* WHEN...From 9 AM this morning to 7 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
239 
WWUS75 KSLC 142111
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
311 PM MDT Wed Oct 14 2020

WYZ021-150100-
/O.CON.KSLC.HW.W.0007.000000T0000Z-201015T0100Z/
Southwest Wyoming-
Including the city of Evanston
311 PM MDT Wed Oct 14 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Wyoming.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...High winds may result in difficult travel 
  along I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ009-150300-
/O.CON.KSLC.HW.W.0007.000000T0000Z-201015T0300Z/
Western Uinta Mountains-
311 PM MDT Wed Oct 14 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...South slope of the western Uinta Mountains, including 
  Moon Lake, as well as ridgetops across the Uinta Mountains.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property, 
  down trees and cause power outages.

* ADDITIONAL DETAILS...Those in the backcountry of the Uinta 
  Mountains should be prepared for very strong and damaging 
  winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ011-150100-
/O.CON.KSLC.WI.Y.0019.000000T0000Z-201015T0100Z/
Western Uinta Basin-
Including the cities of Duchesne and Roosevelt
311 PM MDT Wed Oct 14 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Uinta Basin.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
751 
WWUS75 KSLC 150112
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
712 PM MDT Wed Oct 14 2020

WYZ021-150215-
/O.EXP.KSLC.HW.W.0007.000000T0000Z-201015T0100Z/
Southwest Wyoming-
Including the city of Evanston
712 PM MDT Wed Oct 14 2020

...HIGH WIND WARNING HAS EXPIRED...

Strong winds have decreased across southwest Wyoming this 
evening. Wind gusts are expected to remain between 25-35 mph
before diminishing later tonight.


$$

UTZ011-150215-
/O.EXP.KSLC.WI.Y.0019.000000T0000Z-201015T0100Z/
Western Uinta Basin-
Including the cities of Duchesne and Roosevelt
712 PM MDT Wed Oct 14 2020

...WIND ADVISORY HAS EXPIRED...

Strong winds have decreased across the western Uinta Basin this 
evening. Wind gusts are expected to remain between 30-40 mph 
before diminishing later tonight.

$$

UTZ009-150300-
/O.CON.KSLC.HW.W.0007.000000T0000Z-201015T0300Z/
Western Uinta Mountains-
712 PM MDT Wed Oct 14 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts over 55 mph.

* WHERE...South slope of the western Uinta Mountains, including 
  Moon Lake, as well as ridgetops across the Uinta Mountains.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...High winds may move loose debris, damage property, 
  down trees and cause power outages.

* ADDITIONAL DETAILS...Those in the backcountry of the Uinta 
  Mountains should be prepared for very strong and damaging 
  winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 13, 10:31 AM MDT, 3 hours 28 minutes earlier.

Area forecast discussion, Oct 13, 10:31 AM MDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1031 AM MDT Tue Oct 13 2020

.SYNOPSIS...A mild airmass will remain across the region today. A
dry cold front usher much cooler air into the area Wednesday,
which will linger through the remainder of the week. A warming
trend will follow for the upcoming weekend.

&&

.DISCUSSION...A potent Pacific jet extends across the Pacific
Northwest/northern Rockies this morning, with an embedded
shortwave trough noted along the southern British Columbia
coastline. To the south of this jet axis, a dry and mild airmass
remains in place across the Great Basin, with max temperatures
expected to run close to 10 degrees above climo this afternoon
across the forecast area.

The aforementioned shortwave is forecast to dig southeast tonight
through Wednesday, passing east of the forecast area but pushing a
trailing dry frontal boundary through Utah and southwest Wyoming.
Strong westerly winds are expected across southwest Wyoming, as
well as potentially into the western Uinta Basin Wednesday. In the
wake of this boundary much cooler air will spill into the region,
knocking temperatures below normal by Thursday.

The longwave pattern will remain relatively unchanged over the
weekend and into next week, as an upstream ridge off the Pacific
Coast maintains a dry northwesterly flow across the Interior West.
As such temperatures across the area should remain near to
slightly above climo during this timeframe.

Updated going forecast to adjust sky/winds based on current
observations, satellite data, and hi-res model guidance.

&&

.AVIATION...Operational weather concerns will remain minimal at
the KSLC terminal through the valid TAF period. Southerly winds in
place are expected to switch to the northwest between 21-22z. VFR
conditions under largely clear skies will be maintained.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ482.

     Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for UTZ489-494-496.

WY...High Wind Watch from Wednesday morning through Wednesday evening
     for WYZ021.

&&

Seaman/Merrill

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Oct 13, 6:25 AM MDT, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
625 AM MDT Tue Oct 13 2020

UTZ001>016-019>021-517-518-WYZ021-141230-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
625 AM MDT Tue Oct 13 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Critical fire weather conditions will develop across the western
Uinta Basin this afternoon due to a combination of winds and low
humidity.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A dry cold front will bring gusty winds across southwest Wyoming
and southeastern Utah on Wednesday. Strong wind gusts 50 to 60 mph
are possible across southwest Wyoming. Winds could gust up to 35
mph across southeast Utah, possibly bringing critical fire
weather conditions Wednesday afternoon due to the combination of
gusty winds and low RH values.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:26 AM MDTRed Flag WarningSLCDuchesne18 hr
Oct 13, 1:42 PM MDTRed Flag WarningSLCCarbon, Emery, Garfield, Iron, Kane, Washington and 1 more31 hr
Oct 13, 1:59 PM MDTHigh Wind WarningSLC31 hr

Nearby

Wind Advisories in Utah, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.